
Daniel Berend
Optimality of the expert rule under partial information
We study the uncertain dichotomous choice model. In this model a group of decision makers is required to select one of two alternatives. The applications of this model are relevant to a wide variety of areas, such as medicine, management and banking. The decision rule may be the simple majority rule; however, it is also possible to assign more weight to the opinion of members known to be more qualified. The extreme example of such a rule is the expert decision rule. We are concerned with the probability of the expert rule to be optimal. Our purpose is to investigate the behaviour of this probability as a function of the group size for several rather general types of distributions. One such family of distributions is that where the density function of the correctness probability is a polynomial (on the interval [1/2, 1]). Our main result is an explicit formula for the probability in question. This contains formerly known results as very special cases.
| Publication language | English |
| Pages | 141-162 |
| Journal | Acta Applicandae Mathematicae |
| Volume | 69 |
| Issue number | 2 |
| Publication status | Published - 01.01.2001 |